Alert archive / Missouri / River Flood Warnings in 2021

River Flood Warning 53, NWS Paducah, KY

December 18, 2021Wayne County, Missouri

NWS Paducah, KY issued this river flood warning at Dec 18, 2021, 9:42 AM CST for Wayne County, Missouri. It took effect at Dec 18, 2021, 12:00 PM CST. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Dec 18, 2021, 9:42 AM CST (15:42 UTC)
In effect from
Dec 18, 2021, 12:00 PM CST
Expired
Dec 19, 2021, 10:48 AM CST
In force
23 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

County Wayne County, MO

The radar

The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Francis River at Patterson (PAZM7).

Action stage
10 ft
Minor stage
16 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07037500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

272 
WGUS43 KPAH 181542
FLWPAH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Paducah KY
942 AM CST Sat Dec 18 2021

...The National Weather Service in Paducah KY has issued a Flood 
Warning for the following rivers in Missouri...

  St. Francis River near Patterson affecting Wayne County.

For the St. Francis River...including Patterson, Fisk...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

&&


MOC223-191745-
/O.NEW.KPAH.FL.W.0053.211218T1800Z-211220T0151Z/
/PAZM7.1.ER.211218T1800Z.211219T0600Z.211219T1950Z.NO/
942 AM CST Sat Dec 18 2021

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON THROUGH SUNDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...St. Francis River near Patterson.

* WHEN...Until tomorrow evening.

* ADDITIONAL DETAILS...
  - At 9:00 AM CST Saturday the stage was 15.3 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 20.5 feet just after midnight
    tonight. It will then fall below flood stage early tomorrow
    afternoon.
  - Flood stage is 16.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3732 9050 3732 9041 3717 9046 3703 9037
      3699 9042 3714 9054


$$

PAH
2 follow-up statements
401 
WGUS83 KPAH 190053
FLSPAH

Flood Statement
National Weather Service Paducah KY
653 PM CST Sat Dec 18 2021

...The Flood Warning continues for the following rivers in 
Missouri...

  St. Francis River near Patterson

.Recent heavy rainfall caused the river to rise above flood stage. 
It is cresting now, but will remain above flood stage until tomorrow 
afternoon.

For the St. Francis River...including Patterson...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

&&


MOC223-191800-
/O.EXT.KPAH.FL.W.0053.000000T0000Z-211220T0114Z/
/PAZM7.1.ER.211218T1539Z.211219T0030Z.211219T1914Z.NO/
653 PM CST Sat Dec 18 2021

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY 
EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...St. Francis River near Patterson.

* WHEN...Until tomorrow evening.

* ADDITIONAL DETAILS...
  - At 6:30 PM CST Saturday the stage was 20.9 feet.
  - Forecast...The river is expected to fall below flood stage
    early tomorrow afternoon and continue falling to 4.4 feet
    Thursday evening.
  - Flood stage is 16.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3732 9050 3732 9041 3717 9046 3703 9037
      3699 9042 3714 9054


$$

07
055 
WGUS83 KPAH 191648
FLSPAH

Flood Statement
National Weather Service Paducah KY
1048 AM CST Sun Dec 19 2021

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  St. Francis River near Patterson affecting Wayne County.

.The river has fallen below below flood stage late this morning and 
will continue to fall.

MOC223-191800-
/O.CAN.KPAH.FL.W.0053.000000T0000Z-211219T1648Z/
/PAZM7.1.ER.211218T1539Z.211219T0030Z.000000T0000Z.NO/
1048 AM CST Sun Dec 19 2021

...FLOOD WARNING IS CANCELLED THIS MORNING...

The Flood Warning is cancelled for
  the St. Francis River near Patterson.

* ADDITIONAL DETAILS...
  - At 10:30 AM CST Sunday the stage was 15.1 feet.
  - Forecast...The river is expected to fall to 5.1 feet Friday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3732 9050 3732 9041 3717 9046 3703 9037
      3699 9042 3714 9054


$$

PAH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Dec 18, 5:05 AM CST, 4 hours 37 minutes earlier.

Area forecast discussion, Dec 18, 5:05 AM CST, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
505 AM CST Sat Dec 18 2021

.UPDATE...
Issued at 257 AM CST Sat Dec 18 2021

We will go ahead and cancel the Flood Watch. HiRes guidance shows
better axis of QPF will set up southeast of the Watch through the
early to mid morning hours.

&&

.SHORT TERM...(Today through Monday night)
Issued at 140 AM CST Sat Dec 18 2021

A band of showers and scattered thunderstorms will continue to
progress east across the CWFA this morning. Locally heavy rain
remains a concern. However we do not have any reports of water
issues at this time. Now that the upper trof out west is pushing
this way, we see progression with the convection that should
preclude any flooding concerns. We cannot rule out isolated
issues. We may be canceling the watch early.

As surface low pressure continues across the Ohio Valley up to the
Northeast U.S. a cold front will push south and east of the
region, with strong high pressure building in. This will result
in dry and cool conditions tonight through Monday night. There
will be a dry cold frontal passage late Monday, with nil moisture
to work with.

.LONG TERM...(Tuesday through Friday)
Issued at 140 AM CST Sat Dec 18 2021

Quiet weather will continue Tuesday through Friday, as the overall
airmass will be fairly dry in a quasi zonal mid tropospheric flow
pattern. Temperatures will be slightly above average for this time
of year. The NBM has a slight chance of rain in by Friday.
Confidence in this happening is very low at this time.

&&

.AVIATION...
Issued at 505 AM CST Sat Dec 18 2021

A cold front will continue to move across the area early this
morning shifting SSW winds to the NW 10 to 15 kts with some gusts
over 20 kts. A wide range of cigs will become predominantly IFR
behind the front. Some improvement is expected this afternoon and
tonight as the drier air works in. Rain chances this morning will
diminish from west to east as the day wears on.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Dec 18, 3:00 AM CST, 6 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
300 AM CST Sat Dec 18 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
300 AM CST Sat Dec 18 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 11:48 AM CSTAreal Flood WarningPAHCarter, Ripley6 hr

Nearby

River Flood Warnings in Missouri, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.